MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE

ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE
Model Number RF-DGP-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was not reviewed as the batch number was not available.Based on the information received, the cause of the reported patient burn could not be conclusively determined.
 
Event or Problem Description
During a right side simplicity ablation procedure a second degree patient burn occurred.Following the procedure, when the grounding pad was removed a second degree burn was noted on the left thigh where the pad was located.The grounding pad was not overlapping with any other pad and there were no wrinkles or edges lifted, however; the patient was hairy at the pad location and the skin was not prepped prior to pad placement.No intervention was required to treat the burn.

Brand Name
DISPOSABLE GROUNDING PAD W/CABLE
Common Device Name
DISPOSABLE GROUNDING PAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9167096
Report Number2182269-2019-00174
Device Sequence Number16837735
Product Code GXD
UDI-Device Identifier05415067023629
UDI-Public05415067023629
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K111576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRF-DGP-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;